Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Pittsburgh, PA

March 21, 2011Noble County, Ohio

NWS Pittsburgh, PA issued this special weather statement at Mar 21, 2011, 4:21 PM EDT for Noble County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Mar 21, 2011, 4:45 PM EDT
In force
24 min
Issued by
NWS Pittsburgh, PA

County Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WWUS81 KPBZ 212021
SPSPBZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON MAR 21 2011

OHZ057-058-068-212045-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
421 PM EDT MON MAR 21 2011

...THUNDERSTORMS PRODUCING HAIL...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DUNCAN FALLS...MOVING EAST AT 45
MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO ONE-HALF INCH IN 
DIAMETER. WINDS GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  RURALDALE...          PHILO...              DUNCAN FALLS...
  CHANDLERSVILLE...     BRIDGEVILLE...       
  BLUE ROCK STATE PARK...                     HIGH HILL...
  CUMBERLAND...         BELLE VALLEY...      
  WOLF RUN STATE PARK...                      CALDWELL...
  DUDLEY...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3998 8189 3991 8133 3961 8135 3971 8165
      3975 8165 3975 8180 3980 8194

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:18 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 21, 3:18 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT MON MAR 21 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT
AND THEN RETURN NORTH AS A WARM FRONT TUESDAY. SCATTERED SHOWERS
MAINLY SOUTH OF I-70 TONIGHT WILL SPREAD NORTHWARD ACROSS THE
REGION TUESDAY. SHOWERS WILL CONTINUE THROUGH LATE WEDNESDAY...
WITH COLDER AIR MOVING BACK INTO THE OHIO VALLEY BY THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
FRONTAL BOUNDARY ACROSS NORTHWEST PA AND NORTHERN OH WILL CONTINUE
TO SAG SOUTHWARD INTO WEST VIRGINIA TONIGHT. KEPT SCATTERED POPS
FOR SHOWERS TONIGHT AND ISOLATED THUNDERSTORMS EARLY TONIGHT SOUTH
OF I-70.

SHOWERS WILL SPREAD BACK NORTHEAST ACROSS THE FORECAST AREA ON
TUESDAY AS THE SURFACE BOUNDARY PUSHES NORTHWARD AHEAD OF LOW
APPROACHING FROM THE CENTRAL PLAINS. AREAL COVERAGE OF PRECIPITATION
WILL INCREASE TO NUMEROUS BY LATE TUESDAY AFTERNOON. INCLUDED
MENTION OF ISOLATED THUNDER IN FAR SOUTHERN ZONES DURING THE
AFTERNOON.

LEANED TEMPERATURES OVERNIGHT AND TUESDAY MORE TOWARD WARMER GFS
MOS THAN NAM VALUES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SURFACE LOW IS PROGGED TO MOVE EAST ACROSS THE UPPER MS VALLEY
EARLY WEDNESDAY AND THROUGH THE UPPER OH VALLEY WEDNESDAY AFTERNOON
AND EVENING. FORECAST CATEGORICAL POPS NORTH TUESDAY NIGHT IN
VICINITY OF SURFACE BOUNDARY AND LIKELY POPS SOUTH.

ASSOCIATED COLD FRONT SHOULD MOVE EAST THROUGH THE FORECAST AREA
WEDNESDAY AFTERNOON WITH COLDER AIR PUSHING SOUTHWARD WEDNESDAY
NIGHT INTO THURSDAY. WENT WITH CATEGORICAL POPS WITH FRONTAL
PASSAGE WEDNESDAY...TAPERING TO LIKELY WEDNESDAY NIGHT AND THEN
SCATTERED RAIN/SNOW SHOWERS THURSDAY.

LOCATIONS SOUTH OF PITTSBURGH SHOULD REMAIN ALL RAIN...WITH RAIN
MIXING WITH AND GRADUALLY CHANGING TO SNOW NORTH BY LATE
WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RESIDUAL RAIN/SNOW SHOWERS WILL DIMINISH THURSDAY EVENING AS
LOW PRESSURE DEPARTS TO THE NORTHEAST. MAINLY DRY CONDITIONS WILL
PREVAIL FRIDAY INTO SATURDAY UNDER DRY NW FLOW. ECMWF/GFS INTO A
LITTLE BETTER AGREEMENT WITH A SYSTEM AFFECTING THE AREA FOR SATURDAY
AFTN THROUGH SUNDAY. WITH TIMING/TRAJECTORY DIFFERENCES REMAINING
BETWEEN THE MODELS...WILL USE LOW END CHANCE POPS FOR NOW. PRECIP IS
PROGGED TO DECREASE FOR MONDAY AS THE SYSTEM EXITS. TEMPERATURES
ABOUT 10 DEGREES BELOW NORMAL WILL PREVAIL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR WILL PREVAIL FROM BVI/PIT SOUTHWARD THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A
FRONTAL BOUNDARY HANGING NEAR THE MASON DIXON LINE. THINK THE
GREATEST COVERAGE WILL REMAIN SOUTH OF MGW...SO WILL USE A CB GROUP
LATE THIS AFTN WITH NO TS MENTION. NORTH OF PIT...MVFR CIGS WILL
PREVAIL THIS AFTN.

FOR TNGT/TUESDAY...LOW LEVEL MOISTURE WILL POOL ACROSS THE ENTIRE
REGION RESULTING IN CIGS LOWERING TO MVFR...WITH AREAS OF IFR
POSSIBLE FOR FKL/DUJ OVERNIGHT INTO EARLY TUESDAY. AS THE FRONTAL
BOUNDARY NUDGES BACK TO THE NORTH TUESDAY AFTN...CIGS WILL LIFT
TO LOW END VFR TUESDAY AFTN...WITH INITIAL PRECIP REACHING ZZV
BY 16-18Z...AND TO WV/PA PORTS LATE TUESDAY AFTN. WILL USE CB
GROUPS FOR THE SHOWERS TUESDAY AFTN AS TS COVERAGE WILL BE
ISOLATED TO SCATTERED.

THE WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER THE AREA TUESDAY
NIGHT INTO WEDNESDAY...WITH THE SYSTEM'S COLD FRONT CROSSING THE
REGION WEDNESDAY AFTN/EVENING. EXPECT WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS...ALONG WITH MVFR/AREAS OF IFR RESTRICTIONS
WITH THE FRONTAL APPROACH AND CROSSING. WITH COLDER AIR PUSHING
INTO THE REGION IN THE WAKE OF THE FRONT WEDNESDAY NIGHT/THURSDAY
RESIDUAL SHOWERS WILL CHANGE OVER TO SNOW FOR MOST AREAS...WITH
MVFR CONDITIONS CONTINUING THROUGH AT LEAST THURSDAY...AND POSSIBLY
INTO FRIDAY WITH COLD NW FLOW STRATOCUMULUS. CONDITIONS WILL LIKELY
IMPROVE TO VFR FOR FRIDAY NIGHT INTO SATURDAY UNDER LOW AMPLITUDE
RIDGING...WITH ANOTHER SYSTEM PROGGED TO AFFECT THE AREA BY LATE
SATURDAY WITH SHOWERS/RESTRICTIONS POSSIBLE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 21, 3:46 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT MON MAR 21 2011

OHZ068-069-WVZ012-021>023-041-222000-
NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
PRIMARY THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039-040-048>050-057>059-PAZ029-031-075-076-WVZ002>004-
222000-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE-
OHIO-MARSHALL-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
PRIMARY THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-222000-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-HANCOCK-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 21, 2:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT MON MAR 21 2011

OHZ057-211930-
MUSKINGUM OH-
235 PM EDT MON MAR 21 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MUSKINGUM...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES WEST OF EAST
FULTONHAM...MOVING EAST AT 35 MPH. WIND GUSTS TO 45 MPH AND HAIL UP
TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  EAST FULTONHAM...     ZANESVILLE...         CANNELVILLE...
  DUNCAN FALLS...       PHILO...
  BLUE ROCK STATE PARK...                     CHANDLERSVILLE...
  RURALDALE...          HIGH HILL...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3990 8216 3998 8194 3986 8169 3975 8169
      3975 8176 3976 8206 3981 8208 3982 8217
Special weather statement, Mar 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON MAR 21 2011

OHZ057-058-068-212045-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
421 PM EDT MON MAR 21 2011

...THUNDERSTORMS PRODUCING HAIL...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DUNCAN FALLS...MOVING EAST AT 45
MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO ONE-HALF INCH IN
DIAMETER. WINDS GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  RURALDALE...          PHILO...              DUNCAN FALLS...
  CHANDLERSVILLE...     BRIDGEVILLE...
  BLUE ROCK STATE PARK...                     HIGH HILL...
  CUMBERLAND...         BELLE VALLEY...
  WOLF RUN STATE PARK...                      CALDWELL...
  DUDLEY...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3998 8189 3991 8133 3961 8135 3971 8165
      3975 8165 3975 8180 3980 8194

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:03 AM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Fayette, Greene, Indiana, Jefferson and 2 more57 min
Mar 21, 3:42 PM EDTSevere Thunderstorm WarningPBZGreene63 min
Mar 21, 5:10 PM EDTSpecial Weather StatementPBZGreene65 min
Mar 21, 5:14 PM EDTSpecial Weather StatementPBZWashington61 min
Mar 21, 5:16 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Mar 21, 6:05 PM EDTSpecial Weather StatementPBZWestmoreland55 min
Mar 21, 6:20 PM EDTSpecial Weather StatementPBZFayette55 min
Mar 21, 6:25 PM EDTSpecial Weather StatementPBZWestmoreland65 min
Mar 21, 7:28 PM EDTSevere Thunderstorm WarningPBZWestmoreland32 min
Mar 21, 2:35 PM EDTSpecial Weather StatementPBZMuskingum55 min
Mar 21, 6:37 PM EDTSpecial Weather StatementPBZNoble53 min
Mar 21, 4:25 AM EDTSpecial Weather StatementPBZPreston, Tucker35 min
Mar 21, 5:00 AM EDTSpecial Weather StatementPBZMarion, Preston, Tucker60 min
Mar 21, 4:34 PM EDTSpecial Weather StatementPBZPreston41 min
Mar 21, 6:15 PM EDTSpecial Weather StatementPBZGarrett60 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.